MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0479-01U
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed, a supplemental report with our findings will be submitted.Complaint record id#: (b)(4).
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, the iab would not fill.The customer attempted using the iab on three different consoles, but each time it attempted to fill the console would alarm, and go into standby mode.The customer decided to replace the iab with a second one.Upon opening the sterile packaging of the second iab, condensation was noticed in the helium tubing.A third iab was then used, and therapy was continued successfully.There was no patient harm, or adverse event reported.This report is for the 2nd iab used in this event.A separate report will be submitted for the 1st iab used.
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, the iab would not fill.The customer attempted using the iab on three different consoles, but each time it attempted to fill the console would alarm and go into standby mode.The customer decided to replace the iab with a second one.Upon opening the sterile packaging of the second iab, condensation was noticed in the helium tubing.A third iab was then used and therapy was continued successfully.There was no patient harm or adverse event reported.This report is for the 2nd iab used in this event.A separate report will be submitted for the 1st iab used.
 
Additional Manufacturer Narrative
Only the extender tubing was returned with traces of blood on the exterior.A 0.025¿ guidewire was also returned.No physical damage noted.A visual examination revealed the presence of white dust-like particles inside the extender tubing.Chemical testing revealed that this dust was sodium residue.No condensation was observed.The supplier quality department was informed, whom in turn contacted the supplier diversatek about the issue.The tubing, along with pictures were provided to the supplier.Diversatek conducted an investigation and confirmed that the salt residue is not used in any of their processes, is not considered to have come from their facility and no similar issues were reported in the past.Additionally, the supplier conducted a device history record review for which no nonconformances were found, making this an isolated event.An underwater leak test of the extender tubing was performed and no leaks were detected.The evaluation revealed the presence of white dust-like particles inside the extender tubing.We were unable to determine how this may have occurred since the tubing was returned outside the original packaging and appeared to had been used.The evaluation did not reveal the presence of condensation or leaks in the tubing.The reported problem could not be confirmed.A device and lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.(b)(4).

Brand Name
LINEAR 7.5 FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ 07004
MDR Report Key10655427
Report Number2248146-2020-00534
Device Sequence Number16854647
Product Code DSP
UDI-Device Identifier10607567109503
UDI-Public10607567109503
Combination Product (Y/N)N
Initial Reporter StateMS
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model Number0684-00-0479-01U
Device Catalogue Number0684-00-0474
Device Lot Number3000114653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight93